Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 35, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Sep 3, 2020, 8:18 AM EDT for Adams County, Brown County, Highland County, Ohio. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2020, 8:18 AM EDT (12:18 UTC)
- Expired
- Sep 3, 2020, 11:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, OH, Brown County, OH, Highland County, OH
The radar
The Cincinnati radar (KILN), 51 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 9:02 AM EDT | FLOOD | 5 S Sardinia, OH | WATER OVER ROAD. |
| Sep 3, 9:02 AM EDT | FLOOD | 5 Wsw Winchester, OH | WATER OVER ROAD. |
| Sep 3, 9:41 AM EDT | HEAVY RAIN 3 | 5 Ese Belfast, OH | |
| Sep 3, 9:41 AM EDT | HEAVY RAIN 3.01 | 1 Nnw Winchester, OH | |
| Sep 3, 9:41 AM EDT | HEAVY RAIN 3.01 | 4 N Georgetown, OH | |
| Sep 3, 9:41 AM EDT | HEAVY RAIN 4.14 | 4 S Sardinia, OH | |
| Sep 3, 9:49 AM EDT | FLASH FLOOD | 4 N Seaman, OH | HIGH WATER OVER STATE ROUTE 247. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 91 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
676
WGUS51 KILN 031218
FFWILN
OHC001-015-071-031515-
/O.NEW.KILN.FF.W.0035.200903T1218Z-200903T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
818 AM EDT Thu Sep 3 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
East central Brown County in southwestern Ohio...
Northern Adams County in southwestern Ohio...
Southeastern Highland County in southwestern Ohio...
* Until 1115 AM EDT.
* At 817 AM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Two to three inches of rain have already
fallen, with locally higher amounts. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Georgetown, Peebles, Winchester, Sardinia, Seaman, Belfast,
Emerald, Russellville, Cherry Fork, Lake Waynoka, May Hill, Serpent
Mound, Locust Grove, Fincastle, State Route 32 at US Route 62, New
Hope and Smoky Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3910 8345 3899 8330 3881 8384 3896 8395
FLASH FLOOD...RADAR INDICATED
$$
ch1 follow-up statement
061 WGUS71 KILN 031509 FFSILN Flash Flood Statement National Weather Service Wilmington OH 1109 AM EDT Thu Sep 3 2020 OHC001-015-071-031519- /O.EXP.KILN.FF.W.0035.000000T0000Z-200903T1515Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Brown OH-Adams OH-Highland OH- 1109 AM EDT Thu Sep 3 2020 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL BROWN...NORTHERN ADAMS AND SOUTHEASTERN HIGHLAND COUNTIES WILL EXPIRE AT 1115 AM EDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3910 8345 3899 8330 3881 8384 3896 8395 $$ ch
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 6:59 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 3, 6:59 AM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
659 AM EDT Thu Sep 3 2020
.SYNOPSIS...
Periods showers and embedded thunderstorms will continue into
early afternoon, primarily across the southeast. Heavy rain will
be possible this morning, mainly along and south of the Ohio
River. Drier and cooler conditions are forecast for Friday and
Saturday under the influence of high pressure. Expect warmer
temperatures by Sunday as the high moves off to the southeast.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Mid level shortwave and associated over the lower Ohio Valley
to track east through the Ohio Valley today. Ahead of this
feature a seasonably strong 35 to 40 KT southwesterly jet will
offer favorable forcing and advect deep tropical moisture north
of and e-w oriented sfc front across central KY. Precipitable
water axis of around 2 inches will lay out across northern KY
into south central Ohio.
As favorable forcing shifts east expect widespread rain over
southern Indiana to pivot across southern Ohio and northern KY
early this morning. HREF indicating rainfall rates up to 2
inches per hour possible. Although flow will allow individual
storms to track northeast at 25 to 30 kts, boundary parallel
flow will result in the potential for training storms. Rainfall
totals of 1 to 3 inches will be possible with locally higher
amounts.
Some of the numerical model solutions pointing to two bands of
heavy rain. One across se Indiana and a second across northern
KY into south central Ohio. Therefore, have expanded the flash
flood watch to include portions of the Cincinnati Tr-state area
and the southern Scioto Valley.
As the s/w and sfc low shift off to the east the pcpn will come
to an end this aftn from west to east.
High Temperatures to range from the mid 80s northwest where
there will be more sunshine to near 80 southeast where best
coverage of pcpn and clouds will exist.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
A mid level trough will develop into the Great Lakes with an
associated cold front dropping southeast across ILN/s FA
tonight.This front will advect cooler and drier air into the
region. Have kept a slight chance pop of a shower with this
frontal passage. Low temperatures to range from the mid 50s
north to the mid 60s south.
Surface high pressure to build into the area Friday. This high
will offer cooler and drier weather conditions. Expect Fridays
highs in the mid and upper 70s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
High pressure will be sitting over the Ohio Valley on Saturday as an
upper-level trough starts to recede to the northeast. Highs remain
near seasonal averages with temperatures topping out near 80 and
lows in the upper 50s on Saturday night.
The surface high progresses east of the area on Sunday which will
allow southerly flow to develop as temperatures to continue
moderating into the lower 80s. As temperatures rise, ridging
continues to build over the Ohio Valley. There may be some enhanced
cloud cover during the day as a shortwave moves through, but shower
activity is not expected at this time due to limited moisture and no
instability.
The forecast exhibits a large amount of uncertainty starting on
Sunday night into Monday. The American suite of models (GFS and
operational GEFS) are showing a more amplified pattern than the
European suit of models (ECMWF and EPS). With more amplified flow,
the chance for showers and storms would increase Monday night into
Tuesday as a cold front sags south into the Ohio Valley and stalls.
The European suite instead shows an broader ridge over the area and
cold front nowhere nearby. Thus, limited to no chances for
precipitation would exist. The current forecast reflects this
uncertainty with the flow patter exhibiting only limited chances for
precipitation and high temperatures in the upper 70s to near 80
through Wednesday.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
Favorable moisture ahead of a sfc low tracking thru the Ohio
Valley will continue to result in rain showers with embedded
thunderstorms this morning. The best coverage of rain with CIGS
dropping thru MVFR to IFR will occur at KCVG and KLUK. Have a
period of MVFR CIGS at all other TAF sites this morning but can
not rule out IFR conditions in this very moist environment
-- especially at KILN.
The main pcpn event to occur thru 15z before ending from west
to east by late morning into early afternoon. Expect to CIGs to
improve to VFR fairly rapidly this aftn from west to east.
An increase in VFR clouds will occur late this evening from the
northwest with the approach of a cold front.
Light/variable winds will become southeasterly early this
morning -- southwesterly by late morning and then westerly by
the afternoon.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch until noon EDT today for OHZ077>079-081-082-
088.
KY...Flash Flood Watch until noon EDT today for KYZ089>100.
IN...Flash Flood Watch until noon EDT today for INZ073>075-080.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Campbell
AVIATION...ARHazardous weather outlook, Sep 3, 5:20 AM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 520 AM EDT Thu Sep 3 2020 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072- 040930- Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton- 520 AM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ073>075-080-KYZ089>100-OHZ077>079-081-082-088-040930- Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton- Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton- Clermont-Brown-Adams-Pike-Scioto- 520 AM EDT Thu Sep 3 2020 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON EDT TODAY... This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ073-074-080-040930- Ross-Hocking-Highland- 520 AM EDT Thu Sep 3 2020 This Hazardous Weather Outlook is for Central Ohio and South Central Ohio. .DAY ONE...Today and tonight. Rain and embedded thunderstorms will move across the area this morning. This rainfall could result in localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:06 AM EDT | Areal Flood Advisory | ILN | Clermont | 3 hr |
| Sep 3, 6:19 AM EDT | Flash Flood Warning | ILN | Clermont | 3 hr |
| Sep 3, 7:42 AM EDT | Areal Flood Advisory | ILN | Adams, Brown, Highland, Pike | 3 hr |
| Sep 3, 6:41 PM EDT | River Flood Warning | ILN | Adams | 5 hr |
Nearby
Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.